Skip to main content Accessibility help
×
Home

The low Mach number limit for the isentropic Euler system with axisymmetric initial data

  • Taoufik Hmidi (a1)

Abstract

This paper is devoted to the study of the low Mach number limit for the isentropic Euler system with axisymmetric initial data without swirl. In the first part of the paper we analyze the problem corresponding to the subcritical regularities, that is ${H}^{s} $ with $s\gt \frac{5}{2} $ . Taking advantage of the Strichartz estimates and using the special structure of the vorticity we show that the lifespan ${T}_{\varepsilon } $ of the solutions is bounded below by $\log \log \log \frac{1}{\varepsilon } $ , where $\varepsilon $ denotes the Mach number. Moreover, we prove that the incompressible parts converge to the solution of the incompressible Euler system when the parameter $\varepsilon $ goes to zero. In the second part of the paper we address the same problem but for the Besov critical regularity ${ B}_{2, 1}^{\frac{5}{2} } $ . This case turns out to be more subtle because of at least two features. The first one is related to the Beale–Kato–Majda criterion which is not known to be valid for rough regularities. The second one concerns the critical aspect of the Strichartz estimate ${ L}_{T}^{1} {L}^{\infty } $ for the acoustic parts $(\nabla {\Delta }^{- 1} \mathrm{div} \hspace{0.167em} {v}_{\varepsilon } , {c}_{\varepsilon } )$ : it scales in the space variables like the space of the initial data.

Copyright

References

Hide All
Abidi, H., Hmidi, T. and Keraani, S., On the global well-posedness for the axisymmetric Euler equations, Math. Ann. 347 (1) (2010), 1541.
Abidi, H., Hmidi, T. and Keraani, S., On the global regularity of axisymmetric Navier–Stokes–Boussinesq system, Discrete Contin. Dyn. Syst. 29 (3) (2011), 737756.
Alazard, T., Incompressible limit of the nonisentropic Euler equations with the solid wall boundary conditions, Adv. Differential Equations 10 (1) (2005), 1944.
Alinhac, S., Temps de vie des solutions régulières des équations d’Euler compressibles axisymétriques en dimension deux, Invent. Math. 111 (3) (1993), 627670.
Asano, K., On the incompressible limit of the compressible Euler equation, Japan J. Appl. Math. 4 (3) (1987), 455488.
Bahouri, H., Chemin, J. Y. and Danchin, R., Fourier analysis and nonlinear partial differential equations, Grundlehren der Mathematischen Wissenschaften, Volume 343. p. xvi+523 pp (Springer, Heidelberg, 2011).
Beale, J. T., Kato, T. and Majda, A., Remarks on the breakdown of smooth solutions for the 3D Euler equations, Comm. Math. Phys. 94 (1984), 6166.
Bergh, J. and Löfström, J., Interpolation spaces. An introduction. (Springer-Verlag, 1976).
Bony, J.-M., Calcul symbolique et propagation des singularités pour les équations aux dérivées partielles non linéaires, Ann. de l’Éc. Norm. Supér. 14 (1981), 209246.
Chemin, J.-Y., Perfect incompressible fluids, Oxford Lecture Series in Mathematics and its Applications, Volume 14. (The Clarendon Press Oxford University Press, New York, 1998), Translated from the 1995 French original by Isabelle Gallagher and Dragos Iftimie.
Chen, Q., Miao, C. and Zhang, Z., Well-posedness in critical spaces for the compressible Navier–Stokes equations with density dependent viscosities, Rev. Mat. Iberoam. 26 (3) (2010), 915946.
Danchin, R., Zero Mach number limit in critical spaces for compressible Navier–Stokes equations, Ann. Sc. Éc. Norm. Supér. (4) 35 (1) (2002), 2775.
Desjardins, B. and Grenier, E., Low Mach number limit of viscous compressible flows in the whole space, R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci. 455 (1986) (1999), 22712279.
Desjardins, B., Grenier, E., Lions, P.-L. and Masmoudi, N., Incompressible limit for solutions of the isentropic Navier–Stokes equations with Dirichlet boundary conditions, J. Math. Pures Appl. (9) 78 (5) (1999), 461471.
Dutrifoy, A. and Hmidi, T., The incompressible limit of solutions of the two-dimensional compressible Euler system with degenerating initial data, Comm. Pure Appl. Math. 57 (9) (2004), 11591177.
Gallagher, I., Résultats récents sur la limite incompressible. Séminaire Bourbaki. Volume 2003/2004. Astérisque No. 299 (2005), Exp. No. 926, vii, 29–57.
Ginibre, J. and Velo, G., Generalized Strichartz inequalities for the wave equation, J. Funct. Anal. 133 (1) (1995), 5068.
Grassin, M., Global smooth solutions to Euler equations for a perfect gas, Indiana Univ. Math. J. 47 (4) (1998), 13971432.
Hmidi, T. and Rousset, F., Global well-posedness for the Euler–Boussinesq system with axisymmetric data, J. Funct. Anal. 260 (3) (2011), 745796.
Klainerman, S. and Majda, A., Singular limits of quasilinear hyperbolic systems with large parameters and the incompressible limit of compressible fluids, Comm. Pure Appl. Math. 34 (4) (1981), 481524.
Klainerman, S. and Majda, A., Compressible and incompressible fluids, Comm. Pure Appl. Math. 35 (5) (1982), 629651.
Ladyzhenskaya, O. A., Unique solvability in large of a three-dimensional Cauchy problem for the Navier–Stokes equations in the presence of axial symmetry, Zap. Nauchn. Sem. LOMI 7 (1968), 155177.
Lin, C.-K., On the incompressible limit of the slightly compressible viscous fluid flows, in Nonlinear waves (Sapporo, 1995), GAKUTO Internat. Ser. Math. Sci. Appl., Volume 10. pp. 277282. (Gakkōtosho, Tokyo, 1997).
Lions, P.-L. and Masmoudi, N., Incompressible limit for a viscous compressible fluid, J. Math. Pures Appl. (9) 77 (6) (1998), 585627.
Majda, A., Compressible fluid flow and systems of conservation laws in several space variables, Applied Mathematical Sciences, Volume 53. (Springer-Verlag, New York, 1984).
Métivier, G. and Schochet, S., The incompressible limit of the non-isentropic Euler equations, Arch. Ration. Mech. Anal. 158 (1) (2001), 6190.
Rammaha, M. A., Formation of singularities in compressible fluids in two-space dimensions, Proc. Amer. Math. Soc. 107 (3) (1989), 705714.
Shirota, T. and Yanagisawa, T., Note on global existence for axially symmetric solutions of the Euler system, Proc. Japan Acad. Ser. A Math. Sci. 70 (10) (1994), 299304.
Serre, D., Solutions classiques globales des équations d’Euler pour un fluide parfait compressible, Ann. Inst. Fourier (Grenoble) 47 (1) (1997), 139153.
Sideris, Thomas C., Formation of singularities in three-dimensional compressible fluids, Comm. Math. Phys. 101 (4) (1985), 475485.
Triebel, H., Theory of function spaces, Monographs in Mathematics, Volume 78. (Birkhäuser Verlag, Basel, 1983).
Ukhovskii, M. R. and Yudovich, V. I., Axially symmetric flows of ideal and viscous fluids filling the whole space, Prikl. Mat. Mekh. 32 (1) (1968), 5969.
Ukai, S., The incompressible limit and the initial layer of the compressible Euler equation, J. Math. Kyoto Univ. 26 (2) (1086), 323331.
MathJax
MathJax is a JavaScript display engine for mathematics. For more information see http://www.mathjax.org.

Keywords

Related content

Powered by UNSILO

The low Mach number limit for the isentropic Euler system with axisymmetric initial data

  • Taoufik Hmidi (a1)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.